Saturday, May 3, 2014

I'm posting again so that must be bad. Cellcept in my future?

Yea, April was good while I was on minocycline. The right side of my face was giving me problems, and an overall dryness was bothersome. I went back to my old Derm last week and he was explaining the whole eczema thing and why I need moisturizers, and how I need to stop the antibiotics. So I said, what the heck, let's give it a try. Now I knew I was going to eventually have to get off antibiotics, but I didn't know how bad I was going to get, and how fast it would happen. The first half of the week was surprisingly good. The cereve moisturizer felt good, although the facial redness got worse (as expected). By day 9 I think My face is the worst it's been yet. Sores that I can't even explain are all around my mouth/chin (they don't look like herpes), just big sores that weep along with the rest of my face and neck. I'm itching and flaking (as usual). So now what? Just try and dry my face out again, hopefully it doesn't take as long as last time. I'll use some hibiclense tomorrow and that should help dry me out. But my face looks pretty beat up, and I have to be careful not to get it too dry or it will become counterproductive. Now I'm starting to think about going back to immunosuppressants, specifically cellcept, because it is by far the safest, even though it doesn't work the best, and it takes longer to star working. But I'm fine with that. I just want to be at a manageable level, and I'm certainly not there tonight. Ugh, gross.

Nighty night,
JT

7 comments:

  1. Jason, i've just taken a week's antibiotics for something else and noticed their anti-inflammatory effects on my skin almost immediately. Different story when the prescription finished though, as you're well aware! Are you on the facebook oral immunosuppressant support group?

    ReplyDelete
  2. Wendy, no, i'm not on the fb page. Maybe i'll join. I'm pretty familiar with them, i've been on at least 3.

    ReplyDelete
  3. Your experiences would be worth sharing there Jason and others in the group are considering changing immunosuppressant too. Let me know if you want to join and I can add you in.

    ReplyDelete
  4. Hey Ruby,
    You know, I have to keep re-reading my last posts to compare this MW to my last one. It's funny how fast you forget the timeline. Coming up on 2 years and the terrible memories start mixing together. But for some reason, this time doing MW is taking a little longer than last time. The sores are mostly gone, but this time I can't seem to get rid of the lesions created after I itch my neck and face. I'm really dry, which is consistent with last time. It's amazing that only using moisturizers for 1 week would make my skin addicted to it so fast. I really wish I would have just used a lot less moisturizer, and seen what happened. I felt good that one week that i used moisturizers, kind of a feeling of relief from dryness, but after a week of using, the sores on my face came back bigger than ever, and my body was irrated with it as well. So who knows, maybe its ok for very light use. Thats how i'll use moisturizers from here on out (still avoiding any moisturizers on my face). I started using a bleach/water mixture in the shower once a week and that seems to help with the eczema. Thanks for asking Ruby ;-)

    ReplyDelete
  5. So glad I found others that are in the same situation as me!!
    I do not know how long I will be in this present flare up but because I have stopped all steriods it might be awhile. My heart goes out to you and all the days you have been healing!!!xoxo When people ask me why is my face peeling I tell them when I get finished peeling Raquel Welsh is under all this and they should be extra nice!!! lol

    ReplyDelete